How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Family Physician Your Own Question
Family Physician
Family Physician, Doctor
Category: Medical
Satisfied Customers: 2592
Experience:  Emergency Medicine and Family Practice for over 26 years
1304720
Type Your Medical Question Here...
Family Physician is online now
A new question is answered every 9 seconds

I had gastric bypass surgery a year ago. Everything has been

Customer Question

I had gastric bypass surgery a year ago. Everything has been fine until this past week. I caught a cold and had 2 days of diarrhea a couple days ago. Yesterday I started having severe gas pains and they've continued until now!!! Last thing I ate yesterday afternoon was Ramen noodles. I tried yogurt this morning but couldn't eat but a few bites. I took 2 GasX pills over an hour ago nothing has helped the abdominal pains. Do I need to go to the ER?
JA: What medications do you take daily? Are you allergic to any medications?
Customer: Allopurinol 300mg, cetrizine penicillin is the only allergic reaction (I just threw up a greenish liquid)
JA: Anything else in your medical history you think the doctor should know?
Customer: I did take a chewable Imodium tablet a couple days ago after my 2nd day of diarrhea. I had my 1yr. checkup from the bypass surgery just a few weeks ago. My labs were great and other than an occasional bout of gas everything was fine.
Submitted: 8 months ago.
Category: Medical
Expert:  Dr. David replied 8 months ago.

Hello, this is Dr. David. I am reviewing your question now and will be with you momentarily.

Expert:  Dr. David replied 8 months ago.

I am sorry you have had diarrhea and severe gas pains.

you do need to see a doctor and get your stools tested for infection like c diff

you may need nausea medications like zofran or GI coating medications like sucralfate to help.

if you have clostridium difficile c diff infection in your bowels, you don't want to be using Imodium just yet.